Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 266, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 12, 2011, 3:53 PM CDT for Dickey County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 12, 2011, 4:38 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 75 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 1:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WUUS53 KBIS 122053
SVRBIS
NDC021-122200-
/O.NEW.KBIS.SV.W.0266.110812T2053Z-110812T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 500 PM CDT.
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FULLERTON...OR 56 MILES SOUTH OF JAMESTOWN...AND MOVING EAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
GLOVER AND OAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4603 9856 4628 9860 4629 9801 4608 9799
4603 9800
TIME...MOT...LOC 2053Z 257DEG 11KT 4613 9838
WIND...HAIL 60MPH 1.00IN
$$
AYD2 follow-up statements
796
WWUS53 KBIS 122118
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
418 PM CDT FRI AUG 12 2011
NDC021-122200-
/O.CON.KBIS.SV.W.0266.000000T0000Z-110812T2200Z/
DICKEY ND-
418 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DICKEY COUNTY UNTIL 500 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF OAKES...OR 55 MILES SOUTH OF VALLEY CITY...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
GLOVER AND OAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4603 9837 4628 9836 4629 9835 4629 9822
4628 9805 4629 9804 4629 9801 4609 9799
4603 9800
TIME...MOT...LOC 2118Z 261DEG 17KT 4614 9820
WIND...HAIL 60MPH 1.00IN
$$
AYD016
WWUS53 KBIS 122138
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
438 PM CDT FRI AUG 12 2011
NDC021-122148-
/O.CAN.KBIS.SV.W.0266.000000T0000Z-110812T2200Z/
DICKEY ND-
438 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4603 9837 4628 9836 4629 9835 4629 9822
4628 9805 4629 9804 4629 9801 4609 9799
4603 9800
TIME...MOT...LOC 2138Z 271DEG 16KT 4615 9803
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 12, 2:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT FRI AUG 12 2011 .UPDATE...ISSUED SEVERE THUNDERSTORM WATCH 771 FOR THE EXTREME EAST CENTRAL AND SOUTHEASTERN CWA IN EFFECT UNTIL 8 PM CDT. && .DISCUSSION...AFTER COORDINATING WITH SPC...SEVERE THUNDERSTORM WATCH 771 IS IN EFFECT FOR THE JAMES RIVER VALLEY. UPDATED GRIDDED/TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...THUNDERSTORMS ARE EXPECTED OVER EASTERN NORTH DAKOTA DURING THE NEXT 12 TO 18 HOURS. OTHER THAN MVFR ASSOCIATED WITH HEAVIER PRECIPITATION...VFR SHOULD PREVAIL THROUGH THE MAJORITY OF THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE AYD...AVIATION
Hazardous weather outlook, Aug 12, 1:58 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 158 PM CDT FRI AUG 12 2011 NDZ001>005-009>013-017>023-031>036-040>046-131900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 158 PM CDT FRI AUG 12 2011 /1258 PM MDT FRI AUG 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS RETURN TO THE FORECAST SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ025-037-047-048-050-051-131900- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 158 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM CDT. VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS RETURN TO THE FORECAST SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND...OR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE AT BISMARCK. TM
In the hours before
Local storm report, Aug 12, 2:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 10 S JAMESTOWN 46.77N 98.71W
08/12/2011 E1.00 INCH STUTSMAN ND TRAINED SPOTTER
LASTED AROUND 5 MINUTES.
&&
JTAEGERLocal storm report, Aug 12, 3:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 S YPSILANTI 46.76N 98.57W
08/12/2011 E0.88 INCH STUTSMAN ND BROADCAST MEDIA
0300 PM HEAVY RAIN 15 SW CARRINGTON 47.30N 99.35W
08/12/2011 M2.10 INCH STUTSMAN ND CO-OP OBSERVER
TOTAL RAIN IN LAST HOUR
&&
JTAEGERLocal storm report, Aug 12, 3:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TORNADO 10 S COURTENAY 47.08N 98.57W
08/12/2011 STUTSMAN ND PUBLIC
PUBLIC REPORTED TO RADIO STATION A TORNADO ON THE GROUND
AT 323 PM CDT.
&&
JTAEGERLocal storm report, Aug 12, 3:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MONTPELIER 46.70N 98.59W
08/12/2011 M1.00 INCH STUTSMAN ND CO-OP OBSERVER
LASTED AROUND 5 MINUTES
&&
JTAEGERLocal storm report, Aug 12, 3:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 8 NNE PINGREE 47.27N 98.84W
08/12/2011 M2.00 INCH STUTSMAN ND TRAINED SPOTTER
TOTAL RAIN FROM 245 TO 345 PM CDT
&&
JTAEGERLocal storm report, Aug 12, 3:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 4 S MONTPELIER 46.64N 98.59W
08/12/2011 M1.00 INCH STUTSMAN ND TRAINED SPOTTER
1.83 INCHES OF RAIN IN 20 MINUTES.
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:19 AM CDT | Areal Flood Advisory | BIS | Divide, Williams | 3 hr |
| Aug 12, 12:41 PM CDT | Areal Flood Advisory | BIS | Bottineau, Pierce, Rolette | 6 hr |
| Aug 12, 12:53 PM CDT | Flash Flood Warning | BIS | Kidder, Sheridan, Wells | 6 hr |
| Aug 12, 1:53 PM CDT | Flash Flood Warning | BIS | Kidder, Stutsman | 5 hr |
| Aug 12, 2:27 PM CDT | Flash Flood Warning | BIS | Foster, Stutsman | 5 hr |
| Aug 12, 2:35 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Aug 12, 3:01 PM CDT | Tornado Warning | BIS | Stutsman | 16 min |
| Aug 12, 3:08 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 67 min |
| Aug 12, 3:28 PM CDT | Tornado Warning | BIS | Stutsman | 32 min |
| Aug 12, 3:29 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 31 min |
| Aug 12, 3:59 PM CDT | Tornado Warning | BIS | LaMoure | 31 min |
| Aug 12, 4:15 PM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 6 hr |
| Aug 12, 6:56 PM CDT | Areal Flood Warning | BIS | Foster, Kidder, Stutsman, Wells | 65 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.